MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP F5 11CM; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP F5 11CM; INTRODUCER, CATHETER
Model Number 401511M
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the tip of a 5f bite tip catheter sheath introducer (csi) was damaged when opened.Upon reviewing the sheath, there is a "little lip at the distal end by the radiopaque marker." the sheath was not used because it was noticed to be damaged.Another 5f brite tip sheath was obtained and went in fine.There was no report patient injury.The device was stored as per the instructions for use (ifu).The device will be returned for evaluation.Addendum: as per visual analysis during the product evaluation, the cannula sheath introducer was observed frayed/split/torn damaged on the distal tip of the cannula.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18111195 presented no issues during the manufacturing process that can be related to the reported event.Complaint conclusion: as reported, the tip of a 5f bite tip catheter sheath introducer (csi) was damaged when opened.Upon review, there was a "little lip at the distal end by the radiopaque marker." the sheath was not used because it was noticed to be damaged.Another 5f brite tip sheath was obtained and went in fine.There was no report patient injury.The device was stored as per the instructions for use (ifu).A non-sterile si brite tip 5f 11cm cannula sheath introducer and a vessel dilator were received for analysis.The vessel dilator was received fully inserted into the cannula.Per visual analysis, no anomalies were observed on the vessel dilator.However, the cannula of the sheath introducer was observed frayed/split/torn on the distal tip.Per microscopic analysis, the unit was thoroughly inspected under the pal vision system, and the frayed/ split/ torn condition on the tip of the cannula was confirmed.Functional analysis (insertion/ withdrawal test) was performed to verify interaction between cannula and vessel dilator.The vessel dilator was passed through the cannula sheath introducer several times.Resistance was not felt, and no other anomalies were noted.Sem analysis presented evidence of a ruptured condition and scratch marks near the ruptured area.Additionally, an elongation and tensile cracks were observed in the rupture of the sheath.A product history record (phr) review of lot 18111195 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaints reported by the customer as ¿brite tip/distal tip-damaged- during prep¿ and ¿brite tip/distal tip-frayed/ split/ torn¿ were confirmed due to the frayed /split /torn condition noted on the distal tip of the cannula.The exact cause of these conditions could not be conclusively determined during the analysis.The scratch marks noted on the ruptured area are commonly caused by an interaction with a sharp object or mechanical damage.The elongations and tensile cracks noted on the ruptured area are commonly associated with separations caused by material tensile overload.Therefore, it is assumed the material was induced to a tensile force that exceeded the yield strength prior to the separation.This may have been while the using a medical instrument such as forceps.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SI BRITE TIP F5 11CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15629386
Report Number9616099-2022-06060
Device Sequence Number12780650
Product Code DYB
UDI-Device Identifier10705032000178
UDI-Public(01)10705032000178(17)250430(10)18111195
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number401511M
Device Catalogue Number401511M
Device Lot Number18111195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F BRITE TIP SHEATH
Patient SexUnknown